Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 154, NWS Jackson, MS

March 18, 2016Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2016, 1:12 PM CDT for Morehouse Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2016, 1:12 PM CDT (18:12 UTC)
Expired
Mar 18, 2016, 2:00 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Morehouse Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 178 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 1:24 PM CDTHAIL 1.25Collinston, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

966 
WUUS54 KJAN 181812
SVRJAN
LAC067-181900-
/O.NEW.KJAN.SV.W.0154.160318T1812Z-160318T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 200 PM CDT

* AT 112 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWARTZ...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BASTROP AROUND 120 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAK
RIDGE...COLLINSTON AND MER ROUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3286 9156 3279 9160 3275 9160 3270 9164
      3268 9162 3264 9165 3261 9167 3261 9172
      3258 9174 3257 9193 3261 9193 3266 9191
      3266 9194 3271 9197 3270 9202 3271 9204
      3270 9204 3269 9205 3270 9205 3273 9206
TIME...MOT...LOC 1812Z 256DEG 26KT 3265 9196 

HAIL...1.25IN
WIND...60MPH
 
$$

EC
1 follow-up statement
258 
WWUS54 KJAN 181832
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT FRI MAR 18 2016

LAC067-181900-
/O.CON.KJAN.SV.W.0154.000000T0000Z-160318T1900Z/
MOREHOUSE LA-
132 PM CDT FRI MAR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR CENTRAL MOREHOUSE PARISH...

AT 132 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF BASTROP...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL MOREHOUSE PARISH...INCLUDING THE FOLLOWING LOCATIONS...OAK
RIDGE...COLLINSTON AND MER ROUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3286 9156 3279 9160 3275 9160 3270 9164
      3268 9162 3264 9165 3261 9167 3261 9172
      3258 9174 3257 9193 3261 9193 3266 9191
      3266 9194 3271 9197 3270 9202 3271 9204
      3270 9204 3269 9205 3270 9205 3273 9206
TIME...MOT...LOC 1832Z 255DEG 26KT 3268 9178 

HAIL...1.00IN
WIND...60MPH
 
$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:45 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 18, 9:45 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT FRI MAR 18 2016

.UPDATE...SUBTROPICAL JET WAS PUSHING STRONG WESTERLY FLOW OVER THE
REGION AT LATE MORNING. ANOTHER SHORT WAVE WILL PUSH ACROSS THE
REGION AS THE STALLED BOUNDARY OVER SOUTHEAST MS MAKES ITS WAY TO
THE NORTH. CONDITIONS ARE CONDUCIVE FOR SOME SEVERE STORMS ACROSS
THE REGION MAINLY SOUTHWEST OF A GWO-MEI LINE. ALREADY HAVE PUT OUT
A FEW WARNINGS DUE TO HAIL SPLITTING CELLS IN THE DELTA REGION. THIS
WAS PICKED UP WELL BY ONE SHORT TERM CONVECTIVE MODE MODELS. SO AT
THIS TIME THE CURRENT FORECAST LOOKS TO BE ON TRACK. HIGHS FOR THIS
AFTERNOON WILL BE FROM THE UPPER 60S NORTH TO THE MIDDLE 70S
SOUTH./17/

./PREVIOUS DISCUSSION...427 AM CDT FRI MAR 18 2016

.SHORT TERM...TODAY AND TONIGHT...IMPRESSIVE LIGHT SHOW OUTSIDE
DURING THE PAST HOUR AS PROLIFIC LIGHTNING FROM PASSING STORMS
ILLUMINATED THE NIGHT SKY. THESE STORMS OVER THE NORTHERN AND
CENTRAL SECTIONS ARE THE LATEST BATCH IN A SERIES THAT HAVE COME
THROUGH THE AREA SINCE YESTERDAY. THE CULPRIT CONTINUES TO BE
ISENTROPIC FORCING OVER THE TOP OF THE STALLED FRONTAL BOUNDARY ON
THE COAST. THAT COUPLED WITH STEEP MID LEVEL LAPSE RATES WITH
VERTICAL TOTALS NEAR 30 HAS ALLOWED SOME RATHER ROBUST STORMS TO
DEVELOP.

WHILE THE ISENTROPIC ASCENT WILL DECREASE A BIT THIS MORNING...THE
BOUNDARY WILL BEGIN MOVING NORTHWARD BY NOON WITH NEAR 70 DEWPOINTS
AND CAPES FROM 1500-2500 J/KG INVADING SOUTHERN AREAS THIS
AFTERNOON. THESE VALUES WITH DEEP LAYER SHEAR ABOVE 50 KNOTS MAY BE
SUFFICIENT FOR SOME SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS.

WHILE THE BOUNDARY WILL CONTINUE TO LIFT NORTHWARD DURING THE EARLY
EVENING...IT WILL QUICKLY BE OVERCOME BY SOUTHWARD MOVING COOL AIR
PUSH ASSOCIATED WITH A DECENT MID LEVEL WAVE MOVING THROUGH THE MID
MS VALLEY. THIS WILL SWEEP THE INCLEMENT WEATHER OUT OF THE AREA
OVERNIGHT./26/

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...THE PREVIOUSLY-
MENTIONED COLD FRONT LOOKS TO ADVANCE SOUTHEAST THROUGH THE REST OF
THE REGION SATURDAY MORNING. SOME SHOWERS (AND MAYBE A STRAY RUMBLE
OF THUNDER) COULD LINGER IN MAINLY SOUTHERN AND EASTERN PORTIONS OF
MISSISSIPPI DURING THE MID-MORNING...BUT THE CHANCES OF DRY WEATHER
ACROSS THE ARKLAMISS WILL BE GOOD BY AFTERNOON. DESPITE THE DRYING
CONDITIONS MAY NOT BE TERRIBLY PLEASANT AS SOMEWHAT LIMITED
SUNSHINE...OCCASIONALLY GUSTY NORTHWEST WINDS...AND STRONG COLD AIR
ADVECTION PRODUCE AFTERNOON WIND CHILLS MOSTLY IN THE 50S.

CLOUDS SHOULD CLEAR SATURDAY NIGHT BUT NORTH WINDS WILL BE SLOW TO
SUBSIDE AS CHILLY LOW LEVEL HIGH PRESSURE CONTINUES TO ADVANCE
TOWARD THE LOWER MS VALLEY. THE PERSISTENT WINDS WILL THWART GOOD
RADIATIONAL COOLING AND SHOULD PREVENT FROST...DESPITE LOWS DIPPING
DOWN INTO THE MID TO UPPER 30S IN MANY CENTRAL AND NORTHERN ZONES.

A CLIPPER DISTURBANCE BRUSHING THE REGION ON SUNDAY WILL ONLY HELP
REINFORCE THE CHILLY AIR MASS OVER THE FORECAST AREA ALTHOUGH
SUNSHINE WILL BE A LITTLE MORE PLENTIFUL IN COMPARISON TO SATURDAY.
HIGHS MAY ONCE AGAIN FAIL TO HIT 60 DEGREES IN SOME SPOTS...WHICH IS
SOME 10 TO 15 DEGREES BELOW NORMAL FOR THE DATE. THE IMPACT OF THE
COLD SPRING REGIME WILL REACH ITS CLIMAX ON SUNDAY NIGHT WHEN WINDS
DIE DOWN UNDER CLEAR SKIES...ALLOWING GOOD RADIATIONAL COOLING TO
BRING LOWS BY MONDAY MORNING TO A RANGE OF 30 TO 35 DEGREES. AT
LEAST PATCHY FROST WILL BE POSSIBLE IN ALL AREAS...BUT CONFIDENCE IN
WIDESPREAD AND POTENTIALLY THICK FROST IS BEST IN EASTERN MS WHERE
CONFIDENCE OF MINIMUMS AT OR JUST BELOW FREEZING IS ALSO BEST. DUE
TO EARLY START TO THIS GROWING SEASON...THIS FROST/FREEZE COULD BE
POTENTIALLY IMPACTFUL AND THUS WARRANTS MENTION IN THE HWO/GRAPHICS.

GRADUAL AIR MASS MODERATION WILL START DURING THE DAY MONDAY UNDER
CLEAR SKIES...BUT LOWS MONDAY NIGHT COULD STILL DIP DOWN INTO THE
UPPER 30S IN AT LEAST EASTERN MS ZONES. BUT LOW LEVEL SOUTHERLY FLOW
WILL BUILD LATER ON TUESDAY AND WILL WORK ITS MAGIC AND HASTEN THE
WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK.

MODELS STILL DEPICT POTENTIAL FOR SHOWERS AND STORMS LATE NEXT WEEK
AS A POTENT DISTURBANCE SWINGS OUT OF THE PLAINS...BUT IT DOES
APPEAR MODEL CONSENSUS IS A BIT LATER WITH THE TIMING. SINCE THE
MAIN IMPACT IS BEYOND THE OFFICIAL FORECAST PERIOD WE WILL CERTAINLY
REFRAIN FROM MENTIONING IT IN THE HWO...BUT THIS SYSTEM/S EVOLUTION
IN THE MODEL WORLD WILL OF COURSE BE MONITORED CLOSELY OVER THE NEXT
SEVERAL DAYS. /BB/

&&

.AVIATION...MVFR CIGS WILL PREVAIL THROUGH THE PERIOD. VCTS WILL
CONTINUE THROUGH THE PERIOD AS WELL AS A FRONTAL BOUNDARY MOVES
THROUGH THE AREA TONIGHT. TAF SITES THAT EXPERIENCE TS WILL BRIEFLY
FALL TO IFR CIGS/VSBYS AS WINDS BECOME GUSTY./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  54  58  38 /  75  58  28   3
MERIDIAN      71  56  63  38 /  80  68  44   4
VICKSBURG     74  54  59  40 /  66  50  22   2
HATTIESBURG   75  61  66  40 /  82  71  58   8
NATCHEZ       75  54  58  40 /  75  63  30   3
GREENVILLE    68  49  58  38 /  45  48  14   5
GREENWOOD     70  50  58  36 /  51  47  16   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/26/BB
Hazardous weather outlook, Mar 18, 4:44 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
444 AM CDT FRI MAR 18 2016

ARZ074-LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066-
072>074-190945-
ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
444 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS CENTRAL AND
SOUTHERN PORTIONS OF THE ARKLAMISS REGION NEAR A FRONTAL BOUNDARY
DRIFTING BACK NORTH INTO THE AREA. THE PRIMARY CONCERNS WITH ANY
SEVERE STORMS WILL BE HAIL UP TO GOLFBALL SIZE...DAMAGING WIND GUSTS
AND FREQUENT LIGHTNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY
START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED
AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD
THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY
ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED
VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

ARZ075-MSZ018-019-025>039-044>046-051-052-190945-
CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-
444 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY
START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED
AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD
THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY
ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED
VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 18, 11:15 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             5 W EUDORA              33.12N 91.35W
03/18/2016  E0.25 INCH       CHICOT             AR   PUBLIC

            PEA TO DIME SIZED HAIL REPORTED ABOUT 5 MILES WEST OF
            EUDORA.

&&
Special weather statement, Mar 18, 12:22 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1222 PM CDT FRI MAR 18 2016

MSZ036-042-181745-
HOLMES MS-YAZOO MS-
1222 PM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND SOUTH
CENTRAL HOLMES COUNTIES UNTIL 1245 PM CDT...

AT 1221 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BENTON...OR 7 MILES EAST OF YAZOO CITY...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COXBURG AROUND 1230 PM CDT.
  EBENEZER AND BROZVILLE AROUND 1240 PM CDT.
  FRANKLIN AND PICKENS AROUND 1245 PM CDT.

LAT...LON 3291 8993 3290 8994 3289 8996 3288 8996
      3285 8999 3283 9034 3295 9036 3311 9002
TIME...MOT...LOC 1721Z 254DEG 39KT 3289 9028

17
Special weather statement, Mar 18, 12:24 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1224 PM CDT FRI MAR 18 2016

MSZ032-037-038-181800-
ATTALA MS-WINSTON MS-CHOCTAW MS-
1224 PM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ATTALA...SOUTH CENTRAL
CHOCTAW AND SOUTHWESTERN WINSTON COUNTIES UNTIL 100 PM CDT...

AT 1223 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER KOSCIUSKO...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN ATTALA...
SOUTH CENTRAL CHOCTAW AND SOUTHWESTERN WINSTON COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...WEIR...ETHEL AND MCCOOL.

LAT...LON 3294 8960 3312 8966 3334 8926 3294 8915
TIME...MOT...LOC 1723Z 254DEG 39KT 3306 8954

17
Local storm report, Mar 18, 12:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1243 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             VIDALIA                 31.57N 91.44W
03/17/2016  E1.75 INCH       CONCORDIA          LA   LAW ENFORCEMENT

            SHOWERS OF HAIL FOR 30 MINUTES SOME AROUND GOLF BALL
            SIZED.

0453 PM     TSTM WND DMG     NATCHEZ                 31.55N 91.39W
03/17/2016                   ADAMS              MS   EMERGENCY MNGR

            ONE PERSON WAS INJURED WHEN THE ROOF WAS PARTIAL BLOWN
            OFF OF A HOME. SEVERAL OTHER HOMES SUSTAINED ROOF DAMAGE.
            NUMEROUS TREES AND POWERLINES WERE DOWN.

0522 PM     TSTM WND DMG     JAYESS                  31.36N 90.21W
03/17/2016                   LAWRENCE           MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN. ROOF RIPPED OFF OF A
            TRAILER.

0522 PM     TSTM WND DMG     TOPEKA                  31.42N 90.19W
03/17/2016                   LAWRENCE           MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN

&&
Special weather statement, Mar 18, 12:48 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1248 PM CDT FRI MAR 18 2016

ARZ074-LAZ007-008-181815-
ASHLEY AR-MOREHOUSE LA-WEST CARROLL LA-
1248 PM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY...
NORTHWESTERN WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES UNTIL
115 PM CDT...

AT 1248 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GALION...OR 13 MILES SOUTHWEST OF WILMOT...MOVING EAST AT 35
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN ASHLEY
COUNTY...NORTHWESTERN WEST CARROLL AND NORTHEASTERN MOREHOUSE
PARISHES...INCLUDING THE FOLLOWING LOCATIONS...BONITA.

LAT...LON 3294 9180 3309 9146 3301 9146 3301 9143
      3284 9139 3276 9174
TIME...MOT...LOC 1748Z 253DEG 32KT 3288 9168

17
Local storm report, Mar 18, 1:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             KOSCIUSKO               33.06N 89.59W
03/18/2016  E0.25 INCH       ATTALA             MS   PUBLIC

            PEA SIZED HAIL LASTED ABOUT 30 SECONDS IN KOSCIUSKO.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 12:14 AM CDTSpecial Weather StatementJANWest Carroll46 min
Mar 18, 12:26 AM CDTSevere Thunderstorm WarningJANFranklin, Richland59 min
Mar 18, 12:31 AM CDTSevere Thunderstorm WarningJANFranklin, Richland44 min
Mar 18, 5:35 AM CDTSpecial Weather StatementJANMorehouse40 min
Mar 18, 6:15 AM CDTSpecial Weather StatementJANEast Carroll, Morehouse, West Carroll45 min
Mar 18, 8:37 AM CDTSevere Thunderstorm WarningJANEast Carroll38 min
Mar 18, 12:48 PM CDTSpecial Weather StatementJANWest Carroll27 min
Mar 18, 1:20 PM CDTSpecial Weather StatementJANWest Carroll25 min
Mar 18, 1:52 PM CDTSevere Thunderstorm WarningJANRichland, West Carroll23 min
Mar 18, 2:00 PM CDTSevere Thunderstorm WarningJANMorehouse20 min
Mar 18, 2:12 PM CDTSevere Thunderstorm WarningJANEast Carroll48 min
Mar 18, 3:10 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland, West Carroll37 min
Mar 18, 5:03 PM CDTSpecial Weather StatementJANWest Feliciana27 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.